Missouri, 2010Flash Flooding in Missouri, July 26, 2010
July 26, 2010 · NWS EAX · 2 events in 1 county or zone
An isolated thunderstorm caused heavy rains across Randolph County, in the afternoon hours of July 26, 2010. The heavy rains produced flash flooding in portions of the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm caused heavy rains across Randolph County, in the afternoon hours of July 26, 2010. The heavy rains produced flash flooding in portions of the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 26, 2:42 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 26, 2:42 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT MON JUL 26 2010
.DISCUSSION...
SHORT RANGE (TONIGHT THROUGH WEDNESDAY)...
IN THE NEAR TERM...FOR THE REST OF THE AFTERNOON AND EVENING
HOURS...SCATTERED CONVECTION IS EXPECTED TO OCCUR ACROSS THE REGION.
THE COOL SURFACE HIGH THAT BROUGHT SUNDAYS PLEASANT WEATHER HAS
SHIFTED OFF TO THE EAST...ALLOWING THE HEAT AND HUMIDITY TO MOVE
BACK IN ACROSS THE REGION AS A WARM FRONT LIFTS TO THE NORTH. EARLY
AFTERNOON ANALYSIS INDICATES THAT MLCAPES VALUES OF 2500+ J/KG ARE
PREVAILING ACROSS REGION ALONG AND SOUTH OF THE MISSOURI RIVER...AND
WE HAVE NOT EVEN REACHED PEEK HEATING FOR THE DAY. HOWEVER...SHEAR
VALUES ARE VERY LOW...WITH 0-6KM VALUES ACROSS THE REGION AT OR
BELOW 20 KNOTS. WITH NO FRONTAL BOUNDARY OR UPPER LEVEL FEATURE TO
FOCUS ACTIVITY...EXPECTATIONS ARE THAT STORMS WILL PULSE UP AND
DOWN. SEVERE THREAT WOULD PRIMARILY BE FROM DAMAGING WINDS AS THE
STORMS COLLAPSE...BUT GIVEN RECENT RADAR TRENDS THIS POTENTIAL ALSO
LOOKS REMOTE...BUT IT CAN NOT BE RULED OUT. BEST POTENTIAL FOR
CONTINUED PULSE THUNDERSTORM ACTIVITY THROUGH THE REST OF THE
AFTERNOON LOOKS TO BE IN AREAS SOUTH OF THE MISSOURI RIVER...WHERE
INSTABILITY IS HIGHEST...BUT SCATTERED STORMS WILL BE POSSIBLE
ACROSS THE ENTIRE FORECAST AREA.
STEPPING BACK TO LOOK AT THE BIGGER PICTURE...WATER VAPOR IMAGERY
THIS AFTERNOON SHOWS A BROAD FLAT RIDGE DOMINATING THE SOUTHERN 2/3
OF THE CONUS. THIS WILL KEEP THE STRONGER WESTERLIES PINNED TO OUR
NORTH...ALONG THE CANADIAN BORDER THROUGH MID WEEK. WITH LITTLE FLOW
ACROSS KANSAS AND MISSOURI...AND HOT HUMID CONDITIONS PREVAILING...
THERE LOOKS TO BE A POTENTIAL FOR AFTERNOON POP-UP THUNDERSTORMS FOR
BOTH TUESDAY AND WEDNESDAY AGAIN. FOR TUESDAY...THE POTENTIAL LOOKS
A BIT MORE RESTRICTED TO CENTRAL MISSOURI AS THE THERMAL RIDGE LEANS
OVER INTO THE NORTHWEST CORNER AS A SHORTWAVE MOVES EAST ALONG THE
CANADIAN BORDER. FOR WEDNESDAY THE CANADIAN BORDER SHORTWAVE WILL
HAVE MOVED EAST INTO THE GREAT LAKES AND/OR NEW ENGLAND
REGION...FORCING A FRONTAL BOUNDARY SOUTH INTO THE CENTRAL PLAINS
LATE WEDNESDAY AFTERNOON/EVENING. THIS BOUNDARY WILL HAVE THE
POTENTIAL TO FOCUS A HIGHER POTENTIAL FOR THUNDERSTORMS ACROSS
NORTHEAST MISSOURI WEDNESDAY AFTERNOON AND EVENING.
OTHERWISE...HEAT INDICES WILL BE ON THE RISE THIS WEEK AS DEW
POINTS REMAIN IN THE 70S...AND AFTERNOON HIGHS START PEEKING IN THE
90S. AT THIS TIME HEAT INDEX VALUES LOOK LIKE THEY SHOULD PREVAIL
BELOW 105 DEGREES...BUT THIS WILL REQUIRE WATCHING THROUGH AT LEAST
THE FIRST HALF OF THE WORK WEEK.
CUTTER
MEDIUM RANGE (THURSDAY THROUGH MONDAY)...
VERY GOOD AGREEMENT AMONG OPERATIONAL AND ENSEMBLE MEMBERS DEPICTING
OVERALL SYNOPTIC SCALE PATTERN...WITH SLIGHTLY RETROGRESSIVE
SUBTROPICAL RIDGING CENTERED AROUND THE LOWER MISSISSIPPI RIVER
VALLEY (REPRESENTING POSITIVE HEIGHT ANOMALIES GENERALLY LESS THAN 1
NORMALIZED STANDARD DEVIATION)...AND PROGRESSIVE NORTHERN STREAM
FLOW CHARACTERIZED BY NUMEROUS SMALL WAVES RIDING ALONG/THROUGH THE
CREST OF THE RIDGE AXIS. WITH HIGHER THAN AVERAGE CONFIDENCE...KEPT
FORECAST TEMPERATURES IN THE SLIGHTLY ABOVE AVERAGE
CATEGORY...PRIMARILY A CONSEQUENCE OF MORE ANOMALOUS MINIMUM
TEMPERATURES VERSUS MAXIMUM TEMPERATURES. HOWEVER...WITHOUT QUESTION
FAR MORE SIGNIFICANT UNCERTAINTY EXISTS REGARDING MORE PREFERRED
TIME PERIODS OF PRECIPITATION CHANCES...OWING TO BOTH THE DIURNALLY
FORCED CONVECTIVE MODE...AS WELL AS MESOSCALE PROPAGATION TO MORE
ORGANIZED SYSTEMS ORIGINATING TO THE NORTH AND WEST OF THE FORECAST
AREA. HAVE ATTEMPTED TO HIGHLIGHT BETTER THUNDERSTORM CHANCES
PERIODICALLY THURSDAY AFTERNOON THROUGH SATURDAY...LARGELY OF THE
NOCTURNAL OR EARLY MORNING VARIETY DUE TO DECAYING
COMPLEXES/BOUNDARIES SLIDING THROUGH THE CWA WITH SUBTLE HEIGHT
FALLS ALOFT AND WEAK NWLY FLOW.
21
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED AT THE TERMINALS WITH
A LIGHT SOUTH WIND PREVAILING. ONLY ISSUE WILL BE THE SCATTERED
AFTERNOON CONVECTION THAT IS BEGINNING TO POP UP. NATURE OF THESE POP
UP THUNDERSTORMS PRECLUDES GOING WITH ANYTHING MORE THAN A VICINITY
THUNDERSTORM GROUP IN THE TAFS AT THIS TIME...BUT TERMINALS WILL NEED
CLOSE WATCHING IN CASE ANYTHING MORE ORGANIZED GETS GOING.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 26, 11:58 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT MON JUL 26 2010
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1258 PM CDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE
OUTLOOK AREA TODAY. SOME ISOLATED SEVERE WEATHER MIGHT OCCUR WITH THE
STRONGEST STORMS THIS AFTERNOON...WITH THE PRIMARY THREAT BEING FROM
DAMAGING WINDS. OTHERWISE...LOCALIZED HEAVY RAIN MAY LEAD TO FLOODING
ISSUES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED AFTERNOON THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF
THE OUTLOOK AREA THROUGH MID WEEK. BY WEDNESDAY EVENING...A COLD
FRONT WILL APPROACH THE REGION...BRINGING MORE PERIODIC THUNDERSTORM
CHANCES TO THE AREA THURSDAY THROUGH SATURDAY NIGHT. THERE WILL BE A
POTENTIAL FOR ISOLATED SEVERE WEATHER WITH ANY STRONG STORMS THAT
DEVELOP IN THIS TIME PERIOD. OTHERWISE...LOCALLY HEAVY RAIN MAY BE AN
ISSUE WHICH MIGHT LEAD TO LOCALIZED FLOODING.
HOT AND HUMID CONDITIONS WILL RETURN TO THE REGION ON TUESDAY AND
PERSIST THROUGH MUCH OF THE WEEK. THIS COMBINATION OF HEAT AND HIGH
HUMIDITY WILL ONCE AGAIN RESULT IN HEAT INDEX VALUES REACHING INTO
THE 100 TO 105 DEGREE RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED DUE TO THE ISOLATED
NATURE OF THE SEVERE POTENTIAL TODAY.
CUTTER
In the hours before
Special weather statement, Jul 26, 2:04 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 PM CDT MON JUL 26 2010
MOZ045-262030-
PETTIS MO-
304 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PETTIS COUNTY UNTIL 330
PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF WINDSOR...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SEDALIA AND GREEN RIDGE.
LAT...LON 3851 9351 3869 9352 3869 9351 3872 9351
3876 9319 3853 9316 3854 9327 3850 9328
TIME...MOT...LOC 2004Z 250DEG 11KT 3853 9340
21Special weather statement, Jul 26, 2:39 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT MON JUL 26 2010
MOZ045-262100-
PETTIS MO-
339 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PETTIS COUNTY UNTIL
400 PM CDT...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF COLE CAMP...OR 13 MILES
SOUTH OF SEDALIA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PETTIS COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3851 9332 3869 9323 3868 9306 3859 9306
3854 9307 3853 9308 3854 9327 3851 9327
3850 9328 3850 9331
TIME...MOT...LOC 2039Z 298DEG 16KT 3852 9315
21Special weather statement, Jul 26, 2:53 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT MON JUL 26 2010
MOZ029-030-262130-
CLAY MO-RAY MO-
353 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAY AND NORTHEASTERN CLAY
COUNTIES UNTIL 430 PM CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EXCELSIOR SPRINGS...MOVING EAST AT 10 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAWSON...EXCELSIOR SPRINGS...EXCELSIOR ESTATES...CRYSTAL LAKES...
WOODS HEIGHTS...ORRICK...HOMESTEAD AND RAYVILLE.
LAT...LON 3946 9431 3946 9427 3943 9398 3919 9408
3929 9438
TIME...MOT...LOC 2053Z 288DEG 7KT 3935 9425
21Local storm report, Jul 26, 3:21 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG SEDALIA 38.70N 93.23W
07/26/2010 PETTIS MO EMERGENCY MNGR
NUMEROUS TREE LIMBS OF 4 TO 6 INCHES IN DIAMETER WERE
REPROTED DOWN ACROSS TOWN. A TWO FOOT DIAMETER TREE WAS
ALSO SPLIT IN TWO AT THE COURTHOUSE. WINDS WERE ESTIMATED
UP TO 50 MPH.
&&
GAMISSpecial weather statement, Jul 26, 3:30 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT MON JUL 26 2010
MOZ037-262200-
JACKSON MO-
430 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON COUNTY UNTIL 500
PM CDT...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLUE SPRINGS...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRAIN VALLEY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3908 9434 3917 9422 3912 9411 3905 9412
3896 9423
TIME...MOT...LOC 2130Z 305DEG 6KT 3906 9424
CUTTERSpecial weather statement, Jul 26, 4:01 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 PM CDT MON JUL 26 2010
MOZ030-037-038-262245-
JACKSON MO-LAFAYETTE MO-RAY MO-
501 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAY...WESTERN LAFAYETTE
AND EASTERN JACKSON COUNTIES UNTIL 545 PM CDT...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WELLINGTON TO ODESSA
TO OAK GROVE...AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEXINGTON...ODESSA...MAYVIEW AND LAKE LAFAYETTE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3890 9430 3922 9402 3920 9372 3893 9374
TIME...MOT...LOC 2201Z 278DEG 11KT 3912 9395 3904 9400
3898 9412
CUTTERFlash Flood, Randolph
- When
- July 26, 4:14 PM CST to 10:14 PM CST
- Where
- Randolph County, 0.53 mi W of Moberly to 0.17 mi WSW of Moberly
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.420, -92.440
Flash flooding was reported at the intersection of Morley and Woodland Streets. Rainfall was reported at 2.75 inches, for a two hour period.
Flash Flood, Randolph
- When
- July 26, 4:39 PM CST to 10:39 PM CST
- Where
- Randolph County, 0.53 mi W of Moberly to 0.31 mi WSW of Moberly
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.420, -92.440
High water closed the intersection of South Morley and Logan.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249605, 249607.